MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23128
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Brief description: device issue: stent migration; inability to affect function; yes.Require replacement; yes, direction; upstream, degree; not documented, no contributing factors documented.Description of event: device issue: stent migration; relationship: device not related, procedure: not related, ancillary device: not related, pre-existing: no, deficiency, no.Patient outcome: status: resolved; treatment: endoscopic; new stent placed.Death: yes (b)(6) 2016.Other contributing factor.1 stent placed successfully in cbd on (b)(6) 2015 - stent was placed side by side with another sten 16 days post procedure - stent migration - requiring new stent.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 13-jul-2023.
 
Additional Manufacturer Narrative
Device evaluation: the 1x evo-10-11-6-b device of lot number c1127358 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.This file was created in response to a pmcf study ¿mdr2052¿ to capture ¿stent migration¿ the device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: as per the ifu (ifu0056), stent migration and death (other than due to normal disease progression) are known potential adverse event associated with biliary stent placement ¿additional adverse events that can occur in conjunction with biliary stent placement include, but are not limited to: allergic reaction to nickel, bile duct ulceration, death (other than due to normal disease progression), fever, inflammation, ingrowth due to tumour or excessive hyperplastic tissue, nausea, obstruction of the pancreatic duct, pain/discomfort, perforation, recurrent obstructive jaundice, stent migration, stent misplacement, stent occlusion, trauma to the biliary tract or duodenum, tumour overgrowth, vomiting¿ there is no evidence to suggest that the customer did not follow the instructions for use or product label.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to procedural adverse events as stent migration is a known adverse event, as per the ifu, associated with biliary stent placement.As per the patient casebook, the cause of patient death was unknown.As per the relationship assessment section for the stent migration adverse event (page 37), the stent migration did not lead to patient death.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Summary of investigation: as per the pmcf study, the patient presented with upstream stent migration 16 days post-placement, requiring the stent to be replaced endoscopically.Confirmed quantity of 1 device.Confirmed used.The summary of the investigation findings concluded a possible root cause of a known procedural adverse event associated with biliary stent placement.As per the ifu, stent migration is a known potential adverse event.Complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did experience an adverse effect due to this occurrence.The patient experienced stent migration requiring endoscopic stent replacement.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17142392
Report Number3001845648-2023-00469
Device Sequence Number1894898
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)170706(10)C1127358
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2017
Device Model NumberG23128
Device Catalogue NumberEVO-10-11-6-B
Device Lot NumberC1127358
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/17/2015
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight65 KG